Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 4, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Apr 5, 2022, 10:42 PM CDT for 24 counties in Texas. It took effect at Apr 6, 2022, 1:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2022, 10:42 PM CDT (03:42 UTC)
- In effect from
- Apr 6, 2022, 1:00 AM CDT
- Expired
- Apr 6, 2022, 12:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4780 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
949 WWUS74 KSJT 060342 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 1042 PM CDT Tue Apr 5 2022 TXZ049-054-098-099-113-114-127-128-061200- /O.NEW.KSJT.WI.Y.0004.220406T0600Z-220406T1700Z/ Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor- Callahan- Including the cities of Gannon, Sweetwater, Irby, Haskell, Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, and Cross Plains 1042 PM CDT Tue Apr 5 2022 ...WIND ADVISORY IN EFFECT UNTIL NOON CDT WEDNESDAY... * WHAT...North winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Fisher, Nolan, Haskell, Throckmorton, Jones, Shackelford, Taylor and Callahan Counties. * WHEN...Until noon CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ064>066-071>073-076>078-139-140-154-155-168>170-061200- /O.NEW.KSJT.WI.Y.0004.220406T0800Z-220406T1700Z/ Sterling-Coke-Runnels-Irion-Tom Green-Concho-Crockett-Schleicher- Sutton-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-Mason- Including the cities of Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Coleman, Echo, Fisk, Valera, Voss, Trickham, Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, Hext, Menard, Cleo, Junction, London, Roosevelt, Segovia, Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason, Pontotoc, and Streeter 1042 PM CDT Tue Apr 5 2022 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON CDT WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of west central Texas. * WHEN...From 3 AM to noon CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
405 WWUS74 KSJT 061137 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 637 AM CDT Wed Apr 6 2022 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-061700- /O.CON.KSJT.WI.Y.0004.000000T0000Z-220406T1700Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- Including the cities of Gannon, Sweetwater, Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Irby, Haskell, Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham, Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, Hext, Menard, Cleo, Junction, London, Roosevelt, Segovia, Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason, Pontotoc, and Streeter 637 AM CDT Wed Apr 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...All of west central Texas. * WHEN...Until noon CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 5, 6:44 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Apr 5, 6:44 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 644 PM CDT Tue Apr 5 2022 ...New AVIATION... .SHORT TERM... (This evening through Wednesday) Issued at 212 PM CDT Tue Apr 5 2022 Gusty west to southwest winds have developed this afternoon in response to a developing surface low in the TX PH. Very dry air has spread across the region creating critical fire weather conditions (see fire wx discussion below). Strong downsloping has pushed temperatures into the 90's for most locations, which is 10-15 degrees above normal for this time of year. Winds will diminish briefly this evening before a strong cold front arrives around or just after midnight at Abilene and around 3 AM in San Angelo. Winds will become gusty (20-30 mph) from the north behind the front with some patchy blowing dust possible. Cooler, but very dry conditions are expected Wednesday across the area. High temperatures will top out mostly in the 70's. && .LONG TERM... (Wednesday night through next Monday) Issued at 212 PM CDT Tue Apr 5 2022 A reinforcing shot of cooler air arrives Thursday keeping temperatures below normal. Overnight lows will be chilly in the upper 30s and 40s through the end of the week. Warmer conditions return this weekend as west to southwest flow returns aloft. Highs will be the upper 80s to lower 90s Saturday through Monday. Also, expect dry weather to continue. The combination of the warm, dry and breezy conditions will result in elevated to near critical fire weather conditions through much of the long term. && .AVIATION... (00Z TAFS) Issued at 637 PM CDT Tue Apr 5 2022 A cold front will move through the terminals tonight resulting in a wind shift out of the north along with gusty conditions. The front will move through KABI ~06Z, KSJT and KBBD ~08-09Z, and KJCT and KSOA ~10-11Z. Wind speeds along and behind the front of 20-25 knots are likely with gusts over 30 knots. The gusty conditions will continue into the afternoon. Otherwise, VFR conditions will continue through the next 24 hours. && .FIRE WEATHER... Issued at 212 PM CDT Tue Apr 5 2022 Currently seeing hot and very dry conditions across the area this afternoon. RH's are already near 10 percent with winds generally out of the west at 15-20 mph. These conditions have resulted in Critical Fire Weather conditions areawide. A Red Flag Warning continues through this evening. A cold front will move into the area tonight, resulting in a strong northerly wind shift. Very dry northerly flow and periodic gusty winds will persist through the rest of the week. This will result in at least Elevated to possibly Critical conditions for Wednesday into this weekend. && .PRELIMINARY POINT TEMPS/POPS... Abilene 51 70 41 70 / 0 0 0 0 San Angelo 53 74 42 72 / 0 0 0 0 Junction 54 77 41 75 / 0 0 0 0 Brownwood 52 72 40 71 / 0 0 0 0 Sweetwater 51 70 43 70 / 0 0 0 0 Ozona 55 75 43 72 / 0 0 0 0 Brady 54 72 43 70 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM CDT this evening for Brown-Callahan- Coke-Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble- Mason-McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher- Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom Green. && SHORT TERM...99 LONG TERM....99 AVIATION...42
Hazardous weather outlook, Apr 5, 2:23 PM CDT, 8 hours 19 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX Issued by National Weather Service Midland/Odessa TX 223 PM CDT Tue Apr 5 2022 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-061930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 223 PM CDT Tue Apr 5 2022 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Critical fire weather conditions expected through this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Expect elevated to near critical fire weather conditions to continue across the region through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:41 AM CDT | Fire Weather Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Fisher and 10 more | 10 hr |
| Apr 6, 1:58 PM CDT | Red Flag Warning | SJT | Brown, Callahan, Coke, Coleman, Concho, Fisher and 10 more | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.